Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 14, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 9, 2022, 2:48 PM CDT for 5 counties in Texas. It took effect at Apr 10, 2022, 6:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 2:48 PM CDT (19:48 UTC)
- In effect from
- Apr 10, 2022, 6:00 AM CDT
- Expired
- Apr 10, 2022, 7:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804 WWUS74 KBRO 091948 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 248 PM CDT Sat Apr 9 2022 TXZ251-253>255-351-354-355-451-454-455-100900- /O.NEW.KBRO.WI.Y.0014.220410T1500Z-220411T0000Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 248 PM CDT Sat Apr 9 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Kenedy, Willacy, Cameron, and Southern Hidalgo Counties. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
374 WWUS74 KBRO 092050 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 350 PM CDT Sat Apr 9 2022 TXZ254-255-354-355-100500- /O.NEW.KBRO.WI.Y.0015.220409T2050Z-220410T0100Z/ /O.CON.KBRO.WI.Y.0014.220410T1500Z-220411T0000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 350 PM CDT Sat Apr 9 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...For the first Wind Advisory, southeast winds 25 to 35 mph with gusts up to 45 mph. For Sunday's Wind Advisory, south winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and Coastal Cameron Counties. * WHEN...For the first Wind Advisory, until 8 PM CDT this evening. For the second Wind Advisory, from 10 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ251-253-351-451-454-455-100500- /O.CON.KBRO.WI.Y.0014.220410T1500Z-220411T0000Z/ Inland Kenedy-Southern Hidalgo-Coastal Kenedy-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, South Padre Island, and Boca Chica Beach 350 PM CDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Kenedy, Cameron Island, Willacy Island, and Southern Hidalgo Counties. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
744 WWUS74 KBRO 100059 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 759 PM CDT Sat Apr 9 2022 TXZ254-255-354-355-101000- /O.EXP.KBRO.WI.Y.0015.000000T0000Z-220410T0100Z/ /O.CON.KBRO.WI.Y.0014.220410T1500Z-220411T0000Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 759 PM CDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected Sunday. * WHERE...Coastal Willacy, Coastal Cameron, Inland Cameron and Inland Willacy Counties. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ251-253-351-451-454-455-101000- /O.CON.KBRO.WI.Y.0014.220410T1500Z-220411T0000Z/ Inland Kenedy-Southern Hidalgo-Coastal Kenedy-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, South Padre Island, and Boca Chica Beach 759 PM CDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Kenedy, Cameron Island, Willacy Island, and Southern Hidalgo Counties. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
284 WWUS74 KBRO 100831 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 331 AM CDT Sun Apr 10 2022 TXZ250-353-101915- /O.EXB.KBRO.WI.Y.0014.220410T1100Z-220411T0000Z/ Brooks-Northern Hidalgo- Including the cities of Falfurrias and San Manuel 331 AM CDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 35 to 45 mph expected Today. * WHERE...Brooks and Northern Hidalgo Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ251-253>255-351-354-355-451-454-455-101915- /O.EXT.KBRO.WI.Y.0014.220410T1100Z-220411T0000Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island- Willacy Island-Cameron Island- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 331 AM CDT Sun Apr 10 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 35 to 45 mph expected Today. * WHERE...Coastal Willacy, Coastal Cameron, Inland Cameron and Inland Willacy Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
427 WWUS74 KBRO 102011 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 311 PM CDT Sun Apr 10 2022 TXZ250-251-253>255-351-353>355-451-454-455-110000- /O.CON.KBRO.WI.Y.0014.000000T0000Z-220411T0000Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 311 PM CDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph. * WHERE...Portions of Deep South Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Castillo
159 WWUS74 KBRO 110007 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 707 PM CDT Sun Apr 10 2022 TXZ250-251-253>255-351-353>355-451-454-455-110200- /O.EXP.KBRO.WI.Y.0014.000000T0000Z-220411T0000Z/ /O.NEW.KBRO.WI.Y.0016.220411T0007Z-220411T0200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 707 PM CDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of Deep South Texas. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 12:41 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 9, 12:41 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1241 PM CDT Sat Apr 9 2022
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Dry northwesterly flow and modest subsidence aloft
will maintain prevailing VFR at all TAF sites through the TAF
period. Main impact over the next 24 hours will be the strong to
gusty south/southeast surface winds through the entire period.
Winds will be gusting between 25 and 30 knots through the rest of
the afternoon and evening. Winds will remain strong and gusty
overnight as a robust low-level jet develops late this evening and
overnight just above the surface. Kept in the mention of low-
level wind shear (LLWS) in the HRL and MFE TAFs generally between
midnight and sunrise Sunday due to very strong (45-55 knots)
southerly winds around 2000 feet above ground level. LLWS may need
to be added for BRO in later updates. Strongest surface winds in
the TAF period will occur mid-late Sunday morning, with gusts
approaching 40 knots, especially at HRL and BRO terminals.
&&
.PREV DISCUSSION... /issued 650 AM CDT Sat Apr 9 2022/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Overnight IR satl imagery and surface obs indicate
that only some sct high level clds are moving over the RGV from
west to east. The strengthening low level wind flow will start
increasing the dewpoints near the surface. This will increase the
potential for some increasing mid level cld cover towards the end
of the current 12Z TAF period. Expect gusty S-SE surface winds to
prevail throughout all of the upcoming TAF period with VFR
conditions prevailing.
PREV DISCUSSION... /issued 356 AM CDT Sat Apr 9 2022/
SHORT TERM (Now through Sunday Night): A series of 500 mb short
waves will dig into the Pacific NW and the Northern Rockies
throughout the weekend. This progression of short waves will develop
a pretty strong surface low pressure system over the Central Plains
States throughout today and Sun which will in turn crank up the low
level winds from the S-SE throughout the short term forecast period.
Accordingly, the WAA will be on the increase throughout Sun. The
NAM/GFS and ECMWF short term temp trends appear to be
underestimating the warmup through Sun and will be going above
guidance mainly for high temp trends.
As the surface winds increase throughout today and Sun, the
potential for Wind Advisory conditions will be increasing. Expect
the surface winds to be on the margin for Advisory criteria mainly
for this afternoon. But will hold off on issuing the Advisory today.
Will see how strong the LLJ is on this mornings BRO sounding and
will update accordingly if the observed LLJ has increased.
Short term pops will remain in the single digits as any deep layer
moisture advection will be non-existent.
LONG TERM (Sunday Night through Friday): Mid level flow turns
southwesterly Sunday night as the next 500mb trough drops into the
Pacific Northwest and a weak ridge holds across the Yucatan. The
surface high across the Gulf works east and settles across
Bermuda, as waves of low pressure work through the Plains all
week. This keeps moderate to strong southerly winds along the
lower Texas coast in play nearly every day, and coupled with the
southwesterly flow aloft, will help set up very warm temperatures,
with triple digit heat through mid week, and near record highs on
Wednesday. This likely also caps off any rain chance for Deep
South Texas through mid week, although a 500mb shortwave ejecting
northeast across the Coastal Bend, combined with an upper level
jet Tuesday evening into Tuesday night, could warrant a second or
third look over the next couple of days for isolated to scattered
thunderstorms, mainly north of the CWA.
A weak surface front arrives late Wednesday, breaking the triple
digit heat for the remainder of the week. The frontal boundary is
expected to stall along the border and eventually work back north
into the weekend. Low pressure across northern Mexico, the
proximity of the frontal boundary, the seabreeze, and afternoon
heating across the Mexican plateau may kick up a couple of
thunderstorms Friday into Friday night.
Increased winds all week and lower relative humidity values will
continue fire weather concerns, with a Fire Weather Watch
potentially needed on Wednesday for near critical fire weather
conditions.
MARINE (Now through Sunday Night): The strengthening PGF will be
the main story for the lower TX marine areas through Sun/Sun Night.
Expect an extended period of SCA conditions for both the Bay and
Gulf Waters as the S-SE surface winds increase ahead of the surface
low developing across the Central Plains States. The conditions
across the Bay waters may push up briefly close to Gale conditions
by Sun afternoon. However, will not post a Gale Watch/Warning at
this time as the duration of the Gale Force Gusts may be pretty
limited.
Sunday Night through Friday: Adverse marine conditions are
expected to generally continue through the week, with Small Craft
Advisories already in effect into Monday morning likely needing to
be continued into at least Thursday, if not Friday. Expect
moderate to strong southerly to southeasterly flow every day, with
elevated seas.
Fire Weather...Have upgraded the existing Fire Weather Watch to a
Red Flag Warning as the S-SE surface winds increase and the overall
RH values remain pretty limited today. This Red Flag will include
all areas except for the immediate coastal areas where the RH values
will rebound pretty quickly today.
Burning of any kind should be avoided through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 82 66 81 70 / 0 0 0 0
BROWNSVILLE 85 69 86 70 / 0 0 0 0
HARLINGEN 86 66 88 70 / 0 0 0 0
MCALLEN 89 66 95 70 / 0 10 0 0
RIO GRANDE CITY 91 65 98 69 / 0 10 0 0
SOUTH PADRE ISLAND 73 69 75 71 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday evening for TXZ451-454-455.
Red Flag Warning until 10 PM CDT this evening for TXZ248>255-351-
353>355.
GM...Small Craft Advisory until 7 AM CDT Monday for GMZ130-132-135.
Small Craft Advisory from 7 PM this evening to 7 AM CDT Monday
for GMZ150-155-170-175.
&&
This product is also available on the web at:
https://weather.gov/rgv
Aviation...67-MejiaHazardous weather outlook, Apr 9, 5:00 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 500 AM CDT Sat Apr 9 2022 TXZ248>255-351-353>355-451-454-455-092100- Zapata-Jim Hogg-Brooks- Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron- Kenedy Island-Willacy Island-Cameron Island- 445 AM CDT Sat Apr 9 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High risk of rip currents. A Red Flag Warning is in effect from 12 PM to 10 PM today across most of Deep South Texas due to enhanced wildfire growth and spread potential. Enhanced wildfire growth and spread potential and elevated fire weather concerns will continue from Sunday through Thursday. .DAYS TWO THROUGH SEVEN...Sunday through Friday Elevated rip current risk from Sunday through Friday. There will be the potential for a High Surf Warning on Sunday. Enhanced wildfire growth and spread potential and elevated fire weather concerns will continue from Sunday through Friday. Strong winds will be possible on Sunday, especially near the coast. A Wind Advisory may be needed for portions of Deep South Texas Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-092100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado-Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX-Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-Gulf waters from Port Mansfield to the Rio Grande out 20 nm-Gulf waters from Baffin Bay to Port Mansfield out 20 nm-Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm-Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 500 AM CDT Fri Apr 8 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Laguna Madre starting at 1 PM this afternoon and will continue through tonight. A Small Craft Advisory is in effect for the lower Texas Gulf Waters starting at 7 PM this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small craft advisory conditions will be possible for all or portions of the lower Texas coast for the entire period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:29 AM CDT | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 7 days |
| Apr 9, 3:30 AM CDT | Small Craft Advisory | BRO | 5 days | |
| Apr 9, 3:53 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 18 hr |
| Apr 9, 2:53 PM CDT | Fire Weather Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 12 hr |
| Apr 9, 3:50 PM CDT | Wind Advisory | BRO | Cameron, Willacy | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.